Tuesday, January 23, 2007

Still can't sleep

12:30 am.

I usually go to bed between 9:00 and 10:00 pm and fall asleep within minutes of my head hitting the pillow.

Enter birth control pill Tri-Levelen.

Now I lay awake until sometimes 2:00 am dog tired and yet unable to sleep. A couple of nights I have had to take some leftover cough syrup with codeine just to fall asleep at all, leaving myself groggy for the next day.

I have no appetite at all and no energy.

I say the pill goes and we try something else.

8 comments:

soralis said...

Yikes... hope you find a better alternative.

Happy belated birthday!

Anonymous said...

there are other options, patch, IUD;s that do not have as many side affects.

my4kids said...

Honestly Becci, I say dump the pill if it is having that much of an effect on you. Try something else, talk to your dr about it. The thing is you need to be able to get some sleep to take care of Dorothy. I have struggled with insomnia (not from the pill) for years and I know that if I don't find a way to get some sleep I am just not the same mommy as when I get at least a few hours.

Anonymous said...

I really really hate to say this, but have you thought that maybe it's psychosomatic. I'm not saying that you are making it up. Really, I'm not. I'm only thinking that since you are already uncomfortable with taking the pill that maybe the "uncomfortableness" is causing the insomnia. Maybe another method is the answer for you, maybe looking into why you are so uncomfortable with it and talking to your doctor and/or pastor to either find an alternative or to work through some of the 'uncomfortableness'.

- only trying to help, definitely not criticizing

Melissa said...

Hey Becci,
First of all, Happy Birthday, even though I know I'm a day late. It sounds like you had a nice day!
As for the pill, I would dump it and talk to the doctor about another alternative. I've heard wonderful things about the hormone-free IUD. I had many issues when I was on the pill as well, I didn't have insomnia but if you ask Vic, he'd tell you I was a raging b***h for the whole time I was on it. Its the hormones or something. I felt like I was going crazy and then one day I just threw the pack out and we sought alternatives.
Good luck to you! I hope you can find something that works for you and doesn't cause those horrible side effects.

miraclebaby said...
This comment has been removed by the author.
The Princess said...

Hormones are a strange thing and I wouldn't be surprised if it has caused the insomnia. I know some people who are pregnant who get insomnia, such a hormonal shift.

I say dump the pill. You need your sleep!

B in Portugal said...

Hi Becci, since you are considering alternatives to the birth control pill you may find this website of interest (http://www.epm.org/bcp.html) it talks about birth control pills and includes some thought provoking research by Randy Alcorn. As a christian you might find this worth considering. Good luck in finding better alternatives for you! God bless!